Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 511, NWS Norman, OK

June 8, 1995Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 1995, 12:41 AM CDT for Grant County, Oklahoma. It was in force for 49 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 8, 1995, 12:41 AM CDT (05:41 UTC)
Expired
Jun 8, 1995, 1:30 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grant County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5709 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 080543 RRA
SVROKC
OKC053-080630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1241 AM CDT THU JUN 08 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     WESTERN AND NORTHERN GRANT

INCLUDING THE FOLLOWING LOCATIONS
     JEFFERSON...MEDFORD...NASH...RENFROW AND WAKITA

AT 1241 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15
MILES NORTHWEST OF NASH.

THE STORM WAS MOVING NORTHEAST AT 35 MPH.

THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 65 MPH. VERY HEAVY RAIN AND (FREQUENT
LIGHTNING ALSO ACCOMPANY THIS STORM.  SEEK SHELTER INDOORS...
STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES
UNTIL THE STORM HAS PASSED.


LAT...LON 3673  9765 3665  9807 3697  9808 3697  9764

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:25 PM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jun 7, 4:25 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT WED JUN 7 1995

MESONET OBS SHOW THAT CDFNT WHICH PUSHD INTO NWRN OK THIS MRNG IS BCMG
STNRY IN THAT AREA THIS AFTN. VERY MOIST AMS HAS BEEN POISED TO THE
SOUTH OF THE FNT WITH DEWPTS IN THE MID 70S TO AROUND 80. STG CAP OVR
THE  AREA WILL BE DIFF TO OVERCOME THIS AFTN. BEST PSBLTY FOR
SOMETHING TO BRK THRU THE CAP WILL BE IN NCNTRL OK IN THE VCNTY OF THE
FNT WHERE MAPS DATA SHOWS GUD MOIST CONVERGENCE AND SFC TMPS ARE IN THE
MID 90S. HOWEVER...WILL KEEP POPS REL LO SINCE CONFIDENCE IS NOT HIGH
THAT CAP WILL BE BROKEN. MODELS ARE SIMILR IN HANDLING UPR SY NOW OVR NV
MOVING IT SLOLY EWD THRU PD. MAIN FOCUS FOR TSTM ACTIVITY WILL BE ALONG
E/W FNTL BNDRY WHICH IS EXPECTED TO REMAIN NORTH OF THE FA. MODELS SHOW
COOLG MID LVL TMPS 24 TO 48 HRS. IF THIS INDEED OCCURS TSTM WILL BECOME
MORE LIKLY AS DRY LINE APCHS WRN ZONES ON FRI.

FCSTID=02
OKC   72  91  73  90 /  10  10  20  20
HBR   73  96  73  95 /  10  20  20  30
SPS   71  91  71  89 /  10  20  20  30
GAG   63  92  65  88 /  20  20  20  30
PNC   75  93  75  91 /  20  20  20  30
DUA   75  90  75  90 /  10  10  10  10

.OK...NONE.
.TX...NONE.P

In the hours before

Local storm report, Jun 7, 10:25 PM CDT, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1022 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1020 PM        17 NNE MOORELAND       OK    QUARTER SIZE HAIL
6/7/95         WOODWARD

FM
Local storm report, Jun 8, 12:05 AM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 AM CDT THU JUN 8 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1205 AM        HOPETON                OK    60 MPH WIND
6/8/95         WOODS

FM
Local storm report, Jun 8, 12:07 AM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 AM CDT THU JUN 8 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1205B AM        HOPETON                OK    60 MPH WIND
6/8/95         WOODS

FM
Local storm report, Jun 8, 12:10 AM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 AM CDT THU JUN 8 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1050 PM        1 E & 2 N MOORELAND    OK    BRIEF TORNADO UPROOTED
6/7/95         WOODWARD                     TREES, DESTROYED AN
                                            OUTBUILDING AND DAMAGED
                                            CARS

FM
Local storm report, Jun 8, 12:15 AM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 AM CDT THU JUN 8 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1050 PM        1 E & 2 N MOORELAND    OK    BRIEF TORNADO UPROOTED
6/7/95         WOODWARD                     TREES, DESTROYED AN
                                            OUTBUILDING AND DAMAGED
                                            CARS

dFM
Local storm report, Jun 8, 12:30 AM CDT, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 AM CDT THU JUN 8 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1225 AM        CHEROKEE               OK    70-75 MPH WIND
6/8/95         ALFALFA

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:08 PM CDTSevere Thunderstorm WarningOUNDewey, Woodward67 min
Jun 7, 8:52 PM CDTSevere Thunderstorm WarningOUNMajor, Woods53 min
Jun 7, 9:32 PM CDTSevere Thunderstorm WarningOUNWoodward43 min
Jun 7, 9:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa46 min
Jun 7, 10:10 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward65 min
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward45 min
Jun 7, 11:28 PM CDTTornado WarningOUNWoods32 min
Jun 7, 11:57 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 8, 12:10 AM CDTSevere Thunderstorm WarningOUNAlfalfa50 min
Jun 8, 4:21 PM CDTTornado WarningOUNHarper54 min
Jun 8, 5:11 PM CDTTornado WarningOUNHarper, Woods64 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward39 min
Jun 8, 6:35 PM CDTSevere Thunderstorm WarningOUNWoods55 min
Jun 8, 6:44 PM CDTTornado WarningOUNWoods46 min
Jun 8, 6:49 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.